Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


impotence and fatigue and depression
Apr 21, 2006

I was diagnosed as HIV+ in 86 and so have been positive for a very long time. I try to take very good care of my self and am in a Long term relationship. I moved to a smaller comunity from a major west coast city in 1999 to live with my SO and we are very happy together. However I was not on meds again till 2002 and do to unemployment, did not have coverage or know about state assistance/RyanWhite funding and so let my t-cell count drop foolishly to below 200. I have been on meds since and am doing well. The problem is that I am totaly impotent. No erection, no drive, no interest, no nothing. I also tend to have a lot of fatigue and have been getting up at nights not able to sleep. I am fighting depression and what not. I have not been able to get any assistance with these issues from my HIV Dr. and don't know where to turn. I am taking blood presure meds as I almost had a heart attack about a year ago and had a stent inserted for a coronary blockage. I know that you guys can offer pretty good advise at times and was wondering where to go to start getting this put back together. I would also like to go back to work and what not. Can you help me with where to begin? Sincerely. Thank you all so very much in advance. HUGS J.s

Response from Dr. Henry

You might ask to have your testosterone levels checked (often low in the setting of advanced HIV infection). Testosterone replacement for low levels often can be helpful. Drugs like VIagra can often be used though starting at low doses due to concerns about drug interactions particularly with protease inhibitors (cannot be used if you need to use nitrates for any angina). An evaluation by a urologist can sometimes be helpful as can discussion with your HIV specialist and/or a supportive psychologist or other mental health worker. KH



Previous
Sleepless in Brooklyn
Next
Aching Legs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement